Alert archive / Wisconsin / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 27, 2014, 4:46 AM CDT for Polk County, Wisconsin. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 4:46 AM CDT (09:46 UTC)
- Expired
- May 27, 2014, 6:45 AM CDT
- In force
- 119 min
- Issued by
- NWS Twin Cities, MN
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 100 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WWUS83 KMPX 270946
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
446 AM CDT TUE MAY 27 2014
MNZ053-063-WIZ014-271145-
CHISAGO-POLK-WASHINGTON-
446 AM CDT TUE MAY 27 2014
...AREAS OF HEAVY RAIN MOVING OVER CHISAGO... POLK AND WASHINGTON
COUNTIES THROUGH 645 AM CDT...
AT 441 AM CDT...WEATHER SERVICE RADAR WAS TRACKING AN AREA OF
SHOWERS WITH LOCALLY HEAVY RAINFALL FROM NEAR NEW RICHMOND NORTH TO
SAINT CROIX FALLS. THE AREA OF PRECIPITATION WAS SLOWLY MOVING
NORTH... AND WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL FOR THE
NEXT COUPLE HOURS.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE SHOWERS... LEADING TO
PONDING OF WATER AND MINOR FLOODING OF POOR DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF 0.5 TO 1.5 INCHES ARE POSSIBLE FROM THESE
SHOWERS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF
WATER ON AREA ROADWAYS.
&&
LAT...LON 4533 9227 4522 9227 4521 9242 4520 9293
4543 9290 4565 9283 4565 9236
TIME...MOT...LOC 0944Z 175DEG 13KT 4526 9264
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 27, 3:12 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 27, 3:12 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 312 AM CDT TUE MAY 27 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 241 AM CDT TUE MAY 27 2014 LATEST RADAR IMAGERY SHOWS THE MAJORITY OF THE FORECAST AREA PCPN-FREE... BUT THERE ARE AREAS OF SHOWERS WITH SOME OCCASIONAL LIGHTNING. THE ACTIVITY IS FOCUSED ALONG THE NORTHERN PERIPHERY OF A COMPACT MID-UPPER LEVEL SHORTWAVE FEATURE WHICH IS EVIDENT ON WATER VAPOR IMAGERY AND BEST DEPICTED BY THE 400-300 MB PV FROM THE RAP AND NAM. PCPN IS FOCUSED ALONG THE NORTHERN EDGE OF THE PV ANOMALY... COINCIDENT WITH THE GRADIENT OF A COMPACT 300 MB JET IN THE NEIGHBORHOOD OF 40 KT. THE FEATURE IS ALSO LENDING ITSELF TO SOME MID-LEVEL DEFORMATION... WHICH IS HELPING THINGS OUT BY PROVIDING A BIT OF MID-LEVEL FRONTOGENESIS. ALL OF THESE THINGS ARE WORKING TOGETHER TO PRODUCE A SHIELD OF PATCHY PCPN WITH EMBEDDED CONVECTION GIVEN THE LINGERING CONVECTIVE INSTABILITY PRESENT OVER THE AREA... WITH MUCAPE VALUES FROM THE SPC SFCOA RUNNING AROUND 250-500 J/KG. UNLIKE THE PAST FEW NIGHT... THE THALER QG DIAGNOSTICS ARE EVEN SHOWING A HINT OF LARGE SCALE QG FORCING WITH THIS FEATURE... AND MANAGE TO WRING OUT SOME QG-FORCED PCPN THROUGH EARLY THIS MORNING. THE NAM AND RAP BOTH SUGGEST THE MID-UPPER LEVEL FEATURE IS CURRENTLY NEARING ITS NORTHERN MOST REACH... AND SHOULD BEGIN TO START SLOWLY SLIDING SOUTHEAST AND WEAKEN AS IT SHEARS OUT A BIT DURING THE MORNING HOURS. HOWEVER... AS WE PROGRESS THROUGH THE DAY WE SHOULD SEE SOME FILTERED SUNSHINE AND WARMING ONCE AGAIN... WHICH WILL HELP BUMP UP INSTABILITY... AND INCREASE THE CHANCES FOR ADDITIONAL SHRA/TSRA WHEREVER WE HAVE LINGERING FORCING FROM THIS LARGER SCALE FEATURE OR LOCALIZED WEAK LOW LEVEL FORCING FROM THE SURFACE TROUGH WHICH REMAINS OVER THE AREA. OVERALL... THE IMPACT OF EACH OF THOSE THINGS SHOULD BE SHIFTING SOUTHEAST THROUGH THE DAY... SO WILL START TO SHIFT POPS SOUTHEAST LATE MORNING AND AFTERNOON THROUGH THE EVENING... WHILE ALLOWING FOR A PERIOD OF SOMEWHAT HIGHER POPS COINCIDENT WITH MAX HEATING. HAVE SOME CONCERN WE COULD SEE SOME PCPN SNEAK IN FROM THE NORTHWEST DURING THE EVENING HOURS DUE TO CONVECTION WHICH IS EXPECTED UPSTREAM OVER THE DAKOTAS ONCE AGAIN... BUT WILL LEAVE THAT OUT OF THE MIX FOR NOW WITH INDICATIONS FROM THE CAMS THAT IT SHOULD REMAIN TO THE WEST/NORTHWEST. THE THALER QG DIAGNOSTICS ALSO INDICATE INCREASED SUBSIDENCE FROM OUR NORTHWEST INTO CENTRAL FORECAST AREA DURING THE EVENING... WHICH WOULD HELP MITIGATE THE POTENTIAL OF ANYTHING UPSTREAM WORKING INTO THE AREA. ONCE AGAIN... SEVERE WEATHER DOES NOT APPEAR TO BE A CONCERN IN OUR AREA GIVEN A LACK OF DEEP LAYER AND LOW-LEVEL SHEAR. HOWEVER... LOCALLY HEAVY RAIN COULD CERTAINLY BE AN ISSUE ONCE AGAIN WITH SLOWLY MOVING STORMS AND REMAINING MOISTURE... PARTICULARLY OVER THE SOUTHEAST HALF OF THE AREA THIS AFTERNOON. IN ADDITION... COULD SEE SOME FUNNEL CLOUDS ONCE AGAIN THIS AFTERNOON SHOULD UPDRAFTS COLLOCATE THEMSELVES WITH THE LINGERING SURFACE BOUNDARY AS THEY DID YESTERDAY... AND MANAGE TO STRETCH THE BACKGROUND SURFACE VERTICAL VORTICITY ALONG IT. THE BEST CHANCE OF THAT OCCURRING WOULD APPEAR TO BE OVER THE SOUTH AND FAR SOUTHEAST PORTION OF THE AREA... WHERE THE BOUNDARY IS EXPECTED TO BE LOCATED LATER IN THE DAY WHEN THE MOST POTENT UPDRAFTS WOULD BE EXPECTED. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 241 AM CDT TUE MAY 27 2014 LONGER TERM TRENDS CONTINUE TO SHOW A GENERAL DRYING TREND FOR THE FIRST HALF OF THE PERIOD...ALONG WITH THE ABOVE NORMAL TEMPERATURE TREND. RIDGING ALOFT DEVELOPS OVER THE AREA WEDNESDAY. RESIDUAL MOISTURE/HIGHER DEWPOINTS ARE DRIVEN WEST AS SURFACE HIGH DROPS OVER THE GREAT LAKES. THIS WILL PROVIDE SOME MINOR COOLING...MAINLY TO THE EAST INTO THURSDAY. AFTER THAT...TEMPERATURES SHOULD WARM THROUGH 80S ACROSS THE AREA AS THE SURFACE FLOW BECOMES MORE SOUTHEAST/SOUTH WITH TIME. THERE IS SOME THREAT OF ISOLATED THUNDER INTO WEDNESDAY...MAINLY ACROSS SOUTH CENTRAL MN INTO THE AFTERNOON...AS DRIER AIR WORKS TO THE EAST. SHOULD SEE SOME TOWERING CUMULUS DEVELOP ALONG THE CONVERGENCE AREA TO THE SOUTHWEST. WITH ACTIVE NORTHERN STREAM THERE IS ALSO SOME THREAT OF REMNANTS OF DAKOTAS CONVECTION MAKING IT INTO NORTHWEST MINNESOTA LATE THURSDAY NIGHT...AND AGAIN LATE FRIDAY NIGHT. WILL CONTINUE TO MENTION A SMALL POP IN THE NORTHWEST CWA THROUGH FRIDAY NIGHT. THE REMAINDER OF THE CWA SHOULD REMAIN WARM AND DRY. THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT ON MOVING THE NEXT COLD FRONT ACROSS THE AREA OVER THE WEEKEND. WE WILL HAVE DECENT MOISTURE IN PLACE ONCE AGAIN WITH SOME ADDITIONAL TROPICAL PLUME MOISTURE ADDED TO THE MIX AS THE FRONT MOVES THROUGH. HEAVY RAIN WILL BE A THREAT ALONG WITH SOME SEVERE WEATHER POSSIBLE WITH THE FRONTAL PASSAGE. THE GFS STALLS THE FRONT WELL INTO OUR CWA BY MONDAY...WITH THE ECMWF DRIVING IT SOUTH TO AT LEAST THE MN/IA BORDER BY THAT TIME. IN ANY CASE...WE SHOULD REMAIN IN AN ACTIVE WEATHER PATTERN FOR THE WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1107 PM CDT MON MAY 26 2014 THERE IS A SLOW MOVING SYSTEM PASSING THROUGH MN/WI...WHICH MEANS SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MOST OF THE NIGHT. THERE WILL AGAIN BE A BETTER CHANCE FOR THUNDER TOMORROW AFTERNOON. THE RAIN...LOOK FOR WINDS TO BECOME NEAR CALM AND THE POTENTIAL FOR FOG OR MIST EARLY IN THE MORNING. KMSP... NO MAJOR AVIATION WEATHER CONCERNS ARE EXPECTED TONIGHT OR TOMORROW MORNING. LIGHT SHOWERS ARE POSSIBLE BUT THE THREAT FOR THUNDER IS VERY MINIMAL. /OUTLOOK FOR KMSP/ WED...VFR. SE WND LESS THAN 5 KT. WED NGT THRU FRI. VFR. S-SE WND 5 KT OR LESS BCMG SE 10-15 KT FRI. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...TRH LONG TERM...DWE AVIATION...CLF
Hazardous weather outlook, May 27, 4:02 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 402 AM CDT TUE MAY 27 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 280915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 402 AM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE MOST OF THE OUTLOOK AREA THROUGH THE DAY...AND ACROSS FAR SOUTHERN MINNESOTA INTO THIS EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS A SMALL PORTION OF WEST CENTRAL MINNESOTA FRIDAY AND FRIDAY NIGHT. THE THUNDER THREAT WILL MOVE EAST ACROSS THE REMAINDER OF THE REGION SATURDAY...AND WILL LINGER INTO MONDAY. THE THREAT OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 27, 4:42 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
442 AM CDT TUE MAY 27 2014
MNZ049-051-052-058-059-066-271145-
ISANTI-MCLEOD-MEEKER-SHERBURNE-STEARNS-WRIGHT-
442 AM CDT TUE MAY 27 2014
...AREAS OF HEAVY RAIN OVER ISANTI... MCLEOD... MEEKER...
SHERBURNE... STEARNS AND WRIGHT COUNTIES THROUGH 645 AM CDT...
AT 438 AM CDT...WEATHER SERVICE RADAR WAS TRACKING AN AREA OF
SHOWERS WITH LOCALLY HEAVY RAINFALL FROM JUST NORTHEAST OF
HUTCHINSON THROUGH FRENCH LAKE AND CLEARWATER TO PRINCETON AND
CAMBRIDGE. THE AREA OF PRECIPITATION WAS SLOWLY MOVING... AND WILL
CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL FOR THE NEXT COUPLE HOURS.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE SHOWERS... LEADING TO
PONDING OF WATER AND MINOR FLOODING OF POOR DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF 1 TO 2.5 INCHES ARE POSSIBLE FROM THESE SHOWERS.
THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.
&&
LAT...LON 4543 9333 4538 9393 4531 9408 4489 9404
4486 9433 4527 9452 4543 9444 4552 9434
4556 9396 4556 9351 4560 9329
TIME...MOT...LOC 0940Z 359DEG 6KT 4520 9424Special weather statement, May 27, 4:46 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
446 AM CDT TUE MAY 27 2014
MNZ053-063-WIZ014-271145-
CHISAGO-POLK-WASHINGTON-
446 AM CDT TUE MAY 27 2014
...AREAS OF HEAVY RAIN MOVING OVER CHISAGO... POLK AND WASHINGTON
COUNTIES THROUGH 645 AM CDT...
AT 441 AM CDT...WEATHER SERVICE RADAR WAS TRACKING AN AREA OF
SHOWERS WITH LOCALLY HEAVY RAINFALL FROM NEAR NEW RICHMOND NORTH TO
SAINT CROIX FALLS. THE AREA OF PRECIPITATION WAS SLOWLY MOVING
NORTH... AND WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL FOR THE
NEXT COUPLE HOURS.
HEAVY DOWNPOURS ARE EXPECTED WITH THESE SHOWERS... LEADING TO
PONDING OF WATER AND MINOR FLOODING OF POOR DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF 0.5 TO 1.5 INCHES ARE POSSIBLE FROM THESE
SHOWERS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF
WATER ON AREA ROADWAYS.
&&
LAT...LON 4533 9227 4522 9227 4521 9242 4520 9293
4543 9290 4565 9283 4565 9236
TIME...MOT...LOC 0944Z 175DEG 13KT 4526 9264The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:42 AM CDT | Special Weather Statement | MPX | Sherburne | 2 hr |
| May 27, 7:16 AM CDT | Special Weather Statement | MPX | Chisago, Isanti | 119 min |
| May 27, 3:31 PM CDT | Special Weather Statement | MPX | Dunn | 89 min |
Nearby
Special Weather Statements in Wisconsin, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.